Alert archive / West Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jun 17, 2012, 10:13 PM EDT for Fayette County, West Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2012, 10:13 PM EDT (02:13 UTC)
- Expired
- Jun 17, 2012, 11:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, WV
County Fayette County, WV
The radar
The Charleston,WV radar (KRLX), 83 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
199
WWUS81 KRLX 180213
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1013 PM EDT SUN JUN 17 2012
WVZ035-036-180300-
FAYETTE WV-RALEIGH WV-
1013 PM EDT SUN JUN 17 2012
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL RALEIGH AND
SOUTHEASTERN FAYETTE COUNTIES...
AT 1009 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
WEST OF FAYETTEVILLE TO BECKLEY TO 7 MILES SOUTHWEST OF BECKLEY...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR FAYETTEVILLE AROUND 1020 PM...THURMOND
AROUND 1025 PM...BEAVER AROUND 1030 PM...BABCOCK STATE PARK AROUND
1040 PM AND MEADOW BRIDGE AROUND 1055 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 122 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 41 AND 47.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3775 8122 3809 8120 3812 8088 3807 8087
3807 8082 3786 8082 3782 8093 3777 8089
3774 8092 3772 8089 3770 8088
$$
30What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 17, 8:05 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 17, 8:05 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 805 PM EDT SUN JUN 17 2012 .SYNOPSIS... UPPER LEVEL WAVE MOVES THROUGH TONIGHT...AND ANOTHER ON MONDAY. UPPER LEVEL RIDGE ALLOWS FOR BUILDING HEAT THRU MID WEEK. COLD FRONT PUSHES SOUTH FRIDAY...BECOMING STATIONARY ACROSS THE SOUTH. && .NEAR TERM /THROUGH MONDAY/... 730PM UPDATE... SCT CONVECTION BEGINNING TO WANE ACROSS THE AREA WITH LOSS OF HEATING AND MANY AREAS ACROSS THE WEST IN MORE OF A STABLE WORKED OVER AIRMASS. FINESSED POPS OVERNIGHT BASED ON CURRENT RADAR TRENDS...DROPPING SIGNIFICANTLY OVERNIGHT. HOWEVER WITH UPR TROF AXIS WORKING THRU...DID LEAVE HIGH CHC ACROSS NORTHERN LOWLANDS INTO NORTHERN MTNS THIS EVENING. MODELS SHOW RESIDUAL LIFT ARND H7 TRAILING THRU CENTRAL WV LOWLANDS BACK INTO NE KY LATE TONIGHT AND HAVE LEFT SOME LOW CHC POPS THERE. MAY SEE LOW STRATUS DEVELOP AFTER MIDNIGHT ALONG AND NORTH OF I64 WITH AREAS OF FG THROWN IN...ESPECIALLY WHERE IT HAS RAINED. HOWEVER...WITH AREAS OF STRATUS AND 25 TO 30 KT FLOW AT H925...THINK WIDESPREAD DENSE FG IS LESS OF A FACTOR. PREVIOUS DISCUSSION BELOW... SEVERAL LINES OF CONVECTION WILL BE MOVING ACROSS THE CWA OVER THE NEAR TERM PERIOD. THE FIRST IS CURRENTLY JUST EAST OF CRW AND APPEARS TO BE ROOTED ALONG A WEAKENING DEWPOINT GRADIENT. IT HAS BEEN FALLING APART OVER THE LAST SEVERAL HOURS. STILL...EVERY ONCE IN A WHILE A CELL POPS UP ALONG THIS LINE...AND AS IT RUNS INTO THE MOUNTAINS COULD SEE SOME LOCAL ENHANCEMENT THERE TOO. THE NEXT LINE OF CONVECTION IS CURRENTLY ENTERING THE CWA FROM THE WEST. THIS LINE IS TIED TO A WEAK UPPER LEVEL SHORTWAVE AHEAD OF THE MAIN SHORTWAVE...WHICH IS THE THIRD LINE OF CONVECTION ON REGIONAL RADAR...CURRENTLY RUNNING FROM WESTERN LAKE ERIE DOWN TOWARDS CINCINNATI. VISIBLE SATELLITE SHOWS SOME BREAKS IN THE CLOUDS BETWEEN EACH LINE...WHICH MAY HELP ADD ENOUGH TO THE INSTABILITY TO KEEP THE STORMS SURFACE BASED A BIT LONGER. DID SEE ONE GUST AROUND 30KTS AT KCMH WITH THE LINE THAT IS CURRENTLY ENTERING OUR CWA...SO WHILE NOT REAL IMPRESSED WITH SEVERE POSSIBILITIES...COULD STILL GET SOME MODERATE TO STRONG WINDS GUSTS OUT OF THE STRONGEST STORMS. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. ITS HARD EXACTLY TO TIME OUT EACH LINE WITH HOW CLOSE THEY ARE TO EACH OTHER...SO GENERALLY WENT WITH CHANCE TO LIKELY POPS MOVING THROUGH TODAY THROUGH TONIGHT. ONE MORE TRAILING PIECE OF UPPER LEVEL ENERGY WILL MOVE THROUGH MONDAY AS AN UPPER RIDGE BEGINS TO BUILD BACK IN...SO CHANCE POPS CONTINUE...ESPECIALLY ACROSS NORTHERN HALF OF CWA. MIXED IN MET GUIDANCE FOR OVERNIGHT LOWS...WHICH RESULTED IN LITTLE CHANGE TO PREVIOUS FORECAST. MONDAYS HIGHS ARE A BIT MORE TRICKY...NAM SHOWS WARMING 850S AS THE UPPER RIDGE BUILDS...BUT STILL LOOKING AT CLOUDS/PRECIP HANGING AROUND. COOLED MONDAYS HIGHS BY BLENDING IN BIAS-CORRECTED MET GUIDANCE...WHICH RESULTS IN THE WARMEST HIGHS IN THE TRI-STATE AREA...AND THEN COOLER TO THE NORTH AND EAST. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... KEPT LINGERING SHOWERS EXITING OUR EASTERN MOUNTAINS...AS A BUILDING RIDGE ALOFT BUILDS FROM THE WEST AND SOUTH...AND A SURFACE HIGH BUILDS ACROSS THE MID ATLANTIC STATES...WEST INTO THE APPALACHIANS MONDAY NIGHT. EXPECT DRY CONDITIONS MAINLY LOWLANDS ON TUESDAY THROUGH THURSDAY...WITH THE EXCEPTIONS OF ISOLATED AFTERNOON STORMS DEVELOPING ALONG THE EASTERN ELEVATED HEAT SOURCES...AND DYING OFF SHORTLY AFTER SUNSET. ALLOWED CHANCE POPS AHEAD OF AN APPROACHING FRONT...AND THE AFOREMENTIONED DIURNAL HEATING MAINLY ALONG THE OH RIVER ON THURSDAY. MODELS CONTINUE SHOWING H85 TEMPERATURES REACHING 20C AT 00Z WED THRU 00Z FRI. IN ADDITION...SKY COVER GUIDANCE SHOW MOSTLY CLEAR TO PARTLY CLOUDY SKIES...TO PRODUCE DESCENT AMOUNT OF SUNSHINE...ALLOWING AFTERNOON TEMPERATURES TO REACH THE MID TO LOWER 90S THRU THE SAME TIME FRAME. USED MOSTLY BIAS CORRECTED MOS RAW THRU THE PERIOD. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A COLD FRONT PUSHES SOUTH EARLY FRIDAY WITH FRESHER AIR MASS MOVING IN UNDER NORTHWEST FLOW. THIS FRONT COULD BECOME STATIONARY AS IT WEAKENS ACROSS OUR SOUTHERN COAL FIELDS THROUGH THE WEEKEND. LOWERED HIGH TEMPS FOR FRIDAY AND SATURDAY AS FLOW BECOMES NORTHWEST ALOFT PER ECMWF...ALIGNED WITH A BLEND OF HPC WITH THE GMOS GUIDANCE. LET SLIGHT CHANCE POPS TO COVER FOR UNCERTAINTY ON PCPN DURING THE AT LAST 48 HOURS OF THE PERIOD. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... LOOKING AT VFR CONDITIONS OUTSIDE OF SCT SHRA/TSRA ASSOCIATED WITH UPR TROF MOVING THRU. HAVE SOME TEMPO GROUPS TO COVER THIS IN TAFS NEXT FEW HRS BASED ON RADAR TRENDS. ACTIVITY SHOULD BECOME MORE ISOLATED IN NATURE BY 06Z. FOG IS A TRICKY FORECAST TONIGHT...WITH MDLS SHOWING 25 TO 30 KTS OF FLOW IN BL. THIS MAY RESULT IN MORE STRATUS THAN WIDESPREAD FG. HOWEVER ON THE OTHER HAND...SEVERAL OF TAF SITES HAVE RECEIVED RAINFALL THIS AFTN AND EARLY EVE WHICH WILL THROW A WRENCH IN THINGS. WITH DEEPER MOISTURE SLATED TO MOVE EAST OUT OF AREA BY 09Z...EXPECT LOW STRATUS TO ALREADY HAVE FORMED ACROSS NE KY/SE OH INTO WESTERN WV LOWLANDS AND HAVE CODED UP MVFR AND IFR CIGS FOR KHTS...KCRW...KPKB...WITH KHTS SLATED FOR IFR CIGS. KEPT FG IN MVFR RANGE GIVEN FLOW IN BL BUT DID ALLOW FOR SOME IFR CIGS FOR SITES THAT HAVE RECEIVED MOST RAINFALL...IE KHTS. THINK KEKN WILL BE THE EXCEPTION WITH LIFR FG AND STRATUS DEVELOPING AFTER 09Z WITH DEPARTURE OF DEEPER MOISTURE. FG AND STRATUS WILL BE SLOW TO BURN OFF...WITH FG LIFTING BY 13Z AND STRATUS BREAKING UP BY 15Z FOR A RETURN TO LOW END VFR CONDITIONS FOR TAF SITES. BKN CU FROM HEATING BY LATE MORNING MAY GET DOWN INTO MVFR RANGE BUT KEPT LOW END VFR FOR NOW. ISO TO SCT SHRA/TSRA IN AFTN AND HAVE VCTS IN TAF SITES TO COVER AT THIS DISTANCE. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY... FORECAST CONFIDENCE: LOW. ALTERNATE SCENARIOS: FORMATION AND DENSITY OF FOG TONIGHT WILL GREATLY DEPEND ON WHEN AND WHERE SHOWERS FALL. STRATUS MAY BE LESS ABUNDANT THAN FORECAST WHICH MAY RESULT IN MORE FOG. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE MON 06/18/12 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H H H H M M H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H M M M H EKN CONSISTENCY H H H H M M L M M M M M PKB CONSISTENCY H H H H H M M M M M H H CKB CONSISTENCY H H H H M M M M H H H H AFTER 00Z TUESDAY... NO WIDESPREAD AREAS OF IFR EXPECTED AT THIS TIME. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/MZ NEAR TERM...30 SHORT TERM...ARJ LONG TERM...ARJ AVIATION...30
Hazardous weather outlook, Jun 17, 3:46 AM EDT, 18 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 346 AM EDT SUN JUN 17 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-180800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 346 AM EDT SUN JUN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 17, 7:16 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 716 PM EDT SUN JUN 17 2012 WVZ047-180015- RANDOLPH WV- 716 PM EDT SUN JUN 17 2012 ...HEAVY RAINFALL AFFECTING CENTRAL RANDOLPH COUNTY... AT 713 PM EDT...THUNDERSTORMS CONTINUE TO MOVE OVER AN AREA JUST EAST AND SOUTHEAST OF DAILY...ABOUT 10 MILES SOUTH OF ELKINS IN THE CHEAT MOUNTAIN AREA. THIS HAS PRODUCED OVER 2 INCHES OF RAINFALL. THIS WILL CAUSE STREAMS AND CREEKS TO QUICKLY RISE TO BANKFULL WITH SOME WATER PROBLEMS IN LOW LYING AREAS AND AREAS OF POOR DRAINAGE. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS FOR THE POSSIBILITY OF WATER OVER ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3885 7979 3876 7975 3873 7986 3882 7988 25
Special weather statement, Jun 17, 8:06 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
806 PM EDT SUN JUN 17 2012
OHZ085-WVZ007-008-180030-
JACKSON WV-MASON WV-MEIGS OH-
806 PM EDT SUN JUN 17 2012
...A STRONG THUNDERSTORM WILL AFFECT EXTREME WEST CENTRAL JACKSON...
NORTHERN MASON AND SOUTHEASTERN MEIGS COUNTIES...
AT 803 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF POINT PLEASANT...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR HARTFORD CITY AROUND 815 PM...LETART AROUND
820 PM...RACINE AROUND 825 PM AND COTTAGEVILLE AROUND 830 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3883 8176 3881 8213 3890 8215 3893 8211
3895 8211 3896 8210 3900 8209 3904 8179
25Local storm report, Jun 17, 10:05 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1005 PM EDT SUN JUN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 1 S CEREDO 38.38N 82.55W
06/17/2012 M58 MPH WAYNE WV ASOS
KPKB ASOS. NO DAMAGE REPORTED AT PARKERSBURG AIRPORT.
&&
EVENT NUMBER RLX1200302
NWSpecial weather statement, Jun 17, 10:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1013 PM EDT SUN JUN 17 2012
WVZ035-036-180300-
FAYETTE WV-RALEIGH WV-
1013 PM EDT SUN JUN 17 2012
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL RALEIGH AND
SOUTHEASTERN FAYETTE COUNTIES...
AT 1009 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
WEST OF FAYETTEVILLE TO BECKLEY TO 7 MILES SOUTHWEST OF BECKLEY...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR FAYETTEVILLE AROUND 1020 PM...THURMOND
AROUND 1025 PM...BEAVER AROUND 1030 PM...BABCOCK STATE PARK AROUND
1040 PM AND MEADOW BRIDGE AROUND 1055 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 122 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 41 AND 47.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3775 8122 3809 8120 3812 8088 3807 8087
3807 8082 3786 8082 3782 8093 3777 8089
3774 8092 3772 8089 3770 8088
30The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:06 PM EDT | Special Weather Statement | RLX | Mason | 24 min |
| Jun 17, 10:17 PM EDT | Special Weather Statement | RLX | Pleasants | 43 min |
Nearby
Special Weather Statements in West Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.